Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 322, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 5, 2005, 10:52 PM CST for Clinton County, Washington County, Illinois. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2005, 10:52 PM CST (04:52 UTC)
- Expired
- Nov 5, 2005, 11:45 PM CST
- In force
- 53 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Clinton County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 11:05 PM CST | HAIL 1 | Albers, IL | |
| Nov 5, 11:05 PM CST | HAIL 1 | Okawville, IL | |
| Nov 5, 11:12 PM CST | TSTM WND DMG | 2 W New Minden, IL | TWO FARMS SUSTAINED DAMAGE TO OUTBUILDINGS. ONE OUTBUILDING HAD SIDE BLOWN IN. TREES AND POWER LINES DOWNED IN AREA. LOCATION AND TIME APPROXIMATE. |
| Nov 5, 11:15 PM CST | TSTM WND DMG | New Minden, IL | SHED BLOWN ONTO ROAD. |
| Nov 5, 11:15 PM CST | HAIL 1 | 2 Sw New Minden, IL | |
| Nov 5, 11:20 PM CST | TSTM WND DMG | Hoyleton, IL | ONE HOME HAD WINDOWS BLOWN OUT AND CHIMNEY KNOCKED OFF ITS ROOF. SAME HOME HAD TREE SPILT AND FALL ONTO 2 VEHICLES. TREES DOWNED THROUGHOUT CITY. TIME APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 9:30 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 060452 SVRLSX ILC027-189-060545- /O.NEW.KLSX.SV.W.0322.051106T0452Z-051106T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1052 PM CST SAT NOV 5 2005 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 1145 PM CST * AT 1050 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF NEW MEMPHIS...OR ABOUT 6 MILES EAST OF FREEBURG...AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... NEW MEMPHIS NEW BADEN OKAWVILLE ALBERS GERMANTOWN BECKEMEYER CARLYLE SHATTUC IRVINGTON SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3863 8970 3822 8972 3822 8916 3872 8917 $$ GLASS
3 follow-up statements
000 WWUS53 KLSX 060508 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1108 PM CST SAT NOV 5 2005 ILC027-189-060545- /O.CON.KLSX.SV.W.0322.000000T0000Z-051106T0545Z/ WASHINGTON IL-CLINTON IL- 1108 PM CST SAT NOV 5 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST FOR CLINTON AND WASHINGTON COUNTIES... AT 1105 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER OKAWVILLE...MOVING EAST AT 50 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... NEW MINDEN...POSEY...HUEGELY...BECKEMEYER...HOFFMAN...HOYLETON... HUEY...SHATTUC...FERRIN AND RICHVIEW. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED IN ALBERS WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3863 8970 3822 8972 3822 8916 3872 8917 $$ GLASS
000 WWUS53 KLSX 060529 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1128 PM CST SAT NOV 5 2005 ILC027-189-060545- /O.CON.KLSX.SV.W.0322.000000T0000Z-051106T0545Z/ WASHINGTON IL-CLINTON IL- 1128 PM CST SAT NOV 5 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST FOR CLINTON AND WASHINGTON COUNTIES... AT 1126 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER HOFFMAN...MOVING EAST AT 50 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED NORTHWEST OF LIVELY GROVE...MOVING NORTHEAST AT 40 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORMS INCLUDE... RURAL EASTERN CLINTON COUNTY...ADDIEVILLE...AND PLUM HILL. THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3863 8970 3822 8972 3822 8916 3872 8917 $$ GLASS
000 WWUS53 KLSX 060545 RRA SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1145 PM CST SAT NOV 5 2005 ILC027-189-060555- /O.EXP.KLSX.SV.W.0322.000000T0000Z-051106T0545Z/ WASHINGTON IL-CLINTON IL- 1145 PM CST SAT NOV 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CLINTON AND WASHINGTON COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM. LAT...LON 3863 8970 3822 8972 3822 8916 3872 8917 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:52 PM CST, 8 hours earlier.
Area forecast discussion, Nov 5, 2:52 PM CST, 8 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO ISSUED BY NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 252 PM CST SAT NOV 5 2005 .DISCUSSION... MAIN FORECAST EMPHASIS HAS BEEN ON THE FIRST PERIOD...SECONDARILY ON THE FROPA NEXT WEEK. CURRENT OBS SHOW THAT THE SFC FRONT IS STRUNG OUT FROM JUST SOUTH OF KMKC OVER TO KIRK AND THEN INTO NORTHWEST IL. THIS LEAVES US IN THE WARM SECTOR AWAITING CONVECTIVE DEVELOPMENT. THE TIMING ON THIS CONVECTION IS ONE OF THE MAIN PROBLEMS. SAW SOME STORMS FIRE EARLIER TODAY IN THE EXTREME NORTHEAST CORNER OF OUR AREA. THAT WAS ELEVATED ACTIVITY DUE TO A LEAD IMPULSE BEFORE THE MAIN UPPER SHORTWAVE. THIS MOVED NORTH...AND HAS REMAINED NORTH OF THE AREA CLOSER TO THE WARM FRONT. THERE HAS BEEN SOME CLEARING IN SOUTHWEST MO WITH CU DEVELOPMENT ON THE WESTERN EDGE OF CWA. COLD FRONT IS STILL NOT MOVING AND MAIN SHORTWAVE WELL TO OUR WEST...WITH A BIG CAP OFF 18Z SGF SOUNDING. AM EXPECTING CONVECTION TO HOLD OFF A BIT BEFORE FIRING...MAY BE AN EARLY THROUGH LATE EVENING SHOW. SHOULD SEE LI/S AROUND -3 WITH NEARLY 1500 J/KG OF CAPE...WITH THE BULK SHEAR MORE IMPRESSIVE. SO WILL SEE THE POTENTIAL FOR SEVERE UNTIL WE CAN GET THE COLD FRONT THROUGH. ONCE IT MOVES...IT GOES FAIRLY QUICKLY AND WE HAVE A DRY FORECAST FOR SUNDAY. AS THE LOW MOVES OFF WE SEE RETURN FLOW RIGHT AWAY...WITH HIGH TEMPERATURES ROCKETING INTO THE 70S MONDAY AND TUESDAY. THE UPPER LEVELS MAINTAIN ZONAL FLOW UNTIL THE MIDDLE OF THE WEEK...WHILE AN UPPER LEVEL LOW TRIES TO EJECT FROM THE DESERT SOUTHWEST. FOR MUCH OF THE WEEK IT COMES OUT IN PIECES. STILL EXPECTING THE FRONTAL PASSAGE ON WEDNESDAY. HAVE KEPT LOW CHANCE POPS DUE TO WEAK MOISTURE RETURN...AND TIMING OF THE WEAK UPPER LEVEL SHORTWAVES. THE 06Z GFS SHOWED ANOTHER BOUNDARY MOVING THROUGH ON THURSDAY...ALTHOUGH THE 12Z DID NOT WITH JUST A SURFACE HIGH COASTING THROUGH. LEANING TOWARDS THE 12Z FOR NOW. ALTHOUGH THE 12Z GFS ALSO TRIES TO CUT OFF THE SOUTHWEST UPPER LOW ON ITS JOURNEY NORTHEAST AND ENDS UP WITH A STRETCHED OUT VORT ACROSS THE PLAINS. HAVE NOT INCLUDED POPS FOR THURSDAY QUITE YET...WILL NEED TO MONITOR WHAT HAPPENS ALOFT. TEMPS AFTER FROPA WILL BE CLOSER TO OR JUST ABOVE SEASONAL NORMALS FOR A LITTLE WHILE. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Nov 5, 10:00 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1000 PM CST SAT NOV 5 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 1000 PM CST SAT NOV 5 2005 ...LINE OF SEVERE THUNDERSTORMS MOVING THROUGH THE AREA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WHICH FORMED EARLIER OVER CENTRAL MISSOURI HAVE FORMED A LINE AND ARE MOVING THROUGH EASTERN MISSOURI AND SOUTHWEST ILLINOIS. THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL AND SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS THROUGH 400 AM. MANY REPORTS OF LARGE HAIL IN EXCESS OF 1 INCH AND WIND IN EXCESS OF 70 MPH HAVE BEEN RECEIVED. THE TORNADO THREAT APPEARS TO HAVE DIMINISHED...BUT DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO THREATEN AS THE LINE MOVES RAPIDLY EASTWARD THROUGH THE REMAINDER OF THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ASKED TO REPORT ALL SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE TONIGHT. CARNEY
In the hours before
Local storm report, Nov 5, 7:40 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL COLUMBIA 38.95N 92.33W
11/05/2005 0.75 INCH BOONE MO LAW ENFORCEMENT
ON NORTHEAST SIDE OF COLUMBIA.
&&
TRUETTLocal storm report, Nov 5, 7:58 PM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
758 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM FUNNEL CLOUD BLAND 38.30N 91.63W
11/05/2005 GASCONADE MO FIRE DEPT/RESCUE
&&
TRUETTLocal storm report, Nov 5, 8:03 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG PITTSFIELD 39.61N 90.81W
11/05/2005 PIKE IL LAW ENFORCEMENT
STREETS SIGNS AND STORE AWNINGS BLOWN DOWN.
&&
TRUETTLocal storm report, Nov 5, 8:07 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG PITTSFIELD 39.61N 90.81W
11/05/2005 PIKE IL LAW ENFORCEMENT
STREETS SIGNS AND STORE AWNINGS BLOWN DOWN.
&&
TRUETTLocal storm report, Nov 5, 8:35 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG GASCONADE 38.67N 91.56W
11/05/2005 GASCONADE MO LAW ENFORCEMENT
TREES REPORTED DOWN.
&&
TRUETTLocal storm report, Nov 5, 8:55 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
855 PM CST SAT NOV 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 5 N OFALLON 38.86N 90.71W
11/05/2005 0.75 INCH ST. CHARLES MO AMATEUR RADIO
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:18 PM CST | Severe Thunderstorm Warning | LSX | Pike | 42 min |
| Nov 5, 8:01 PM CST | Severe Thunderstorm Warning | LSX | Pike | 44 min |
| Nov 5, 8:15 PM CST | Severe Thunderstorm Warning | LSX | Calhoun | 45 min |
| Nov 5, 8:16 PM CST | Severe Thunderstorm Warning | LSX | Adams | 14 min |
| Nov 5, 8:44 PM CST | Severe Thunderstorm Warning | LSX | Greene | 46 min |
| Nov 5, 8:52 PM CST | Severe Thunderstorm Warning | LSX | Jersey | 38 min |
| Nov 5, 9:13 PM CST | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 62 min |
| Nov 5, 9:45 PM CST | Severe Thunderstorm Warning | LSX | Montgomery | 60 min |
| Nov 5, 10:04 PM CST | Severe Thunderstorm Warning | LSX | Saint Clair | 56 min |
| Nov 5, 10:12 PM CST | Severe Thunderstorm Warning | LSX | Monroe | 47 min |
| Nov 5, 10:15 PM CST | Severe Thunderstorm Warning | LSX | Madison | 39 min |
| Nov 5, 10:28 PM CST | Severe Thunderstorm Warning | LSX | Bond | 47 min |
| Nov 5, 11:04 PM CST | Severe Thunderstorm Warning | LSX | Randolph | 41 min |
| Nov 5, 11:16 PM CST | Severe Thunderstorm Warning | LSX | Fayette, Marion | 32 min |
| Nov 5, 11:18 PM CST | Severe Thunderstorm Warning | LSX | Saint Clair | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.